Statins: Dizziness can be a side effect – check packet for full details
Dr Chris reveals how eyes can indicate high cholesterol levels
We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info
However, like all medicines, statins can cause a number of side effects including dizziness.
Other common side effects that can occur are:
• Feeling sick
• Feeling unusually tired or physically weak
• Muscle pain
• Sleep problems
• Low blood platelet count.
The list of all potential symptoms will be featured on the leaflet the medication comes with.
Should a side effect be experienced that isn’t featured on the list, a patient does have recourse in the form of the Yellow Card Scheme.
Launched by the government in 1964, the Yellow Card Scheme is a way for the public to report problems with medicinal products and medications.
As technology and medicine has developed so has the scheme.
Today the scheme is not only online but there is a Covid-specific scheme too.
This was launched as a way for the public report issues with Covid specific medications and products.
Whether this continues into the future is yet to be seen.
Meanwhile, there are other ways for a person to lower their cholesterol other than through medication.
Changing diet is one of the easiest ways to lower cholesterol.
The NHS recommends consuming more oily fish, brown rice, bread, pasta, nuts, seeds, fruits, and vegetables and cutting down on foods high in fat and sugar.
Exercise to can help cut cholesterol.
Around 150 minutes per week is suggested as the minimum.
This is the equivalent of two-and-a-half hours of exercise per week.
Cutting down on alcohol and quitting smoking are also suggested as ways to lower cholesterol.
The NHS says to “avoid drinking more than 14 units of alcohol per week”.
Quitting smoking will also help reduce a persons’ risk of clogged arteries.
If you’re struggling to cut down on alcohol consumption, do seek the support of your doctor.
Source: Read Full Article